MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ BLUNT FILL NEEDLE WITH SYRINGE; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ BLUNT FILL NEEDLE WITH SYRINGE; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305181
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: it was reported the needles are causing coring when drawing up propofol.To aid in the investigation, four photos were provided for evaluation by our quality team.Three photos show a vial with a dark colored speck.The other photo shows a packaging blister top web.From the photos it is not possible to confirm any potential defect of the needle.A device history record review was completed for provided material number 305181, lot 2228065.The review did not reveal any detected quality issues during the production of this lot that could have contributed to reported defect.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed, and without a physical sample analysis a probable root cause could not be offered.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd¿ blunt fill needle with syringe caused coring to occur in the medication vial while drawing up propofol.This occurred with 2 needles.The following information was provided by the initial reporter: "we received our new bd needles and i swapped them out on (b)(6) 2023.Coring with new needles from bd.They stated this only happens with propofol.It occurs because of how the stopper is manufactured and does not occur with other medications that they draw up with these blunt fill needles.One of the crna¿s reported that this happened at least 1 other time this morning, possibly more.The cores are small and propofol easily conceals the core if you are not looking for it.They also stated this happens anywhere these large bore metal needles are in use.One of them tried using a filter needle to draw up propofol.The filter needle still created a core which remained in the vial because the filter needle prevented it from moving into the syringe, but this would be a very inefficient way to draw up propofol.".

Brand Name
BD¿ BLUNT FILL NEEDLE WITH SYRINGE
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16317093
Report Number1911916-2023-00057
Device Sequence Number20831262
Product Code GAA
UDI-Device Identifier00382903051816
UDI-Public00382903051816
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305181
Device Lot Number2228065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown